Alert archive / Nebraska / River Flood Warnings in 2010
River Flood Warning 101, NWS Omaha, NE
NWS Omaha, NE issued this river flood warning at Sep 14, 2010, 9:08 AM CDT for Nemaha County, Nebraska; Atchison County, Missouri. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Sep 14, 2010, 9:08 AM CDT (14:08 UTC)
- Expired
- Sep 15, 2010, 8:56 PM CDT
- In force
- 36 hr
- Issued by
- NWS Omaha, NE
- Flood severity
- Minor
Counties Atchison County, MO, Nemaha County, NE
The radar
The Omaha radar (KOAX), 118 km from the middle of the area, began a volume at 14:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Missouri River at Brownville (BRON1).
- Action stage
- 33 ft
- Minor stage
- 34 ft
- Moderate stage
- 38.5 ft
- Major stage
- 43 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06810070, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this river flood warning went out at Sep 13, 4:15 PM CDT, 16 hours 53 minutes earlier.
Area forecast discussion, Sep 13, 4:15 PM CDT, 16 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 415 PM CDT MON SEP 13 2010 .DISCUSSION... ACTIVE WEATHER THIS EVENING WITH A TORNADO WATCH UNTIL 11PM. A WEST TO EAST SFC FNT WAS DRAPED ACROSS EAST CENTRAL NEBRASKA WITH WARM AND UNSTABLE AIR OVER SOUTHEAST NEBRASKA. SFC BASED INSTABILITY WAS AROUND 3000J/KG AND 50 TO 55KTS OF DEEP LAYER SHEAR. HAVE SEVERAL WARNINGS OUT...SO WILL KEEP THIS DISCUSSION SHORT. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE TONIGHT AS THE H85 WINDS INCREASE AND THE SHORTWAVE TROF MOVES THROUGH THE FLOW ALOFT. SOME LINGERING SHOWERS AND THUNDERSTORMS TUESDAY MORNING WITH ONE OF THE FRONTS SAGGING INTO KANSAS TUESDAY NIGHT. TUESDAY NIGHT THE SHOWERS AND THUNDERSTORMS WILL RE-DEVELOP AS THE LOW LEVEL JET WILL AGAIN STRENGTHEN WITH SOUTH WINDS INCREASING WED AHEAD OF THE NEXT MID LEVEL TROF. THE ORGANIZED PRECIP WILL DEVELOP OVER THE DAKOTAS AND EXTEND SOUTHWARD INTO THE PLAINS WED AND WED NIGHT WITH THE SFC FRONT MOVING THROUGH. DUE TO THE INSTABILITY AND SHEAR...SEVERE STORMS WILL BE POSSIBLE THROUGHOUT THIS WEATHER PATTERN IN ADDITION TO LOCALLY HEAVY RAIN. THE STORMS WILL MOVE OUT LATER WED NIGHT WITH HIGH PRES BUILDING IN THUR. THURSDAY NIGHT THROUGH SUNDAY...THE SFC HIGH PRES WILL GIVE WAY TO INCREASING SOUTH FLOW AHEAD OF A COLD FRONT THURSDAY NIGHT. DUE TO THE ZONAL FLOW ACRS THE NRN PLAINS...THE SFC FRONT WILL PUSH SOUTH...THEN BACK NORTH AGAIN...AND THE BACK SOUTH AGAIN. WHEN THE FRONT MEANDERS BACK AND FORTH...THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS IN THE VICINITY OF THE FRONT. TEMPERATURES SHOULD WARM UP SOUTH OF THE FRONT INTO THE 80S. THE LONG RANGE MODELS CONTINUES TO HAVE LATITUDINAL DIFFERENCES. TODAY/S RUNS ARE FARTHER NORTH...THUS MORE TEMPS ABOVE NORMAL. && .AVIATION... A SFC FRONT IN THE AREA AND A VERY MOIST AIRMASS WILL CONTRIBUTE SCT TSRA. THE LOW LEVEL JET WILL INCREASE AND THIS WILL ALLOW THE STORMS TO CONTINUE THRU THIS EVENING ESPECIALLY AT KLNK AND KOMA WITH MVFR CIGS AND VSBYS WITH THE TSRA. BEHIND THE PRECIPITATION MVFR CIGS WILL FILL IN...WITH VFR CIGS AFT 15Z. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && ZAPOTOCNY
Hazardous weather outlook, Sep 13, 5:27 PM CDT, 15 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 527 PM CDT MON SEP 13 2010 IAZ069-079-080-090-091-NEZ030-042>045-050>053-065>068-078-088>093- 141230- POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-PAGE-BOONE-PLATTE-COLFAX- DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER- CASS-OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 527 PM CDT MON SEP 13 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT STRONG THUNDERSTORMS ARE POSSIBLE ACROSS MUCH OF THE OUTLOOK AREA THIS EVENING. SOME STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS AS THE MAIN HAZARDS. AN ISOLATED TORNADO CANNOT BE RULED OUT. THESE STORMS WILL CONTINUE ALONG A STALLED FRONTAL BOUNDARY NEAR THE INTERSTATE 80 CORRIDOR THROUGH THE EVENING. THESE STORMS ARE EXPECTED TO MOVE SOUTHEAST INTO KANSAS AND MISSOURI BY LATE TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY UNSETTLED WEATHER IS EXPECTED TO CONTINUE INTO TUESDAY AND WEDNESDAY...WHICH IS LIKELY TO INCLUDE SEVERAL CHANCES FOR THUNDERSTORMS DURING THE PERIOD. A FEW STORMS COULD BE SEVERE ON WEDNESDAY ACROSS SOUTHEAST NEBRASKA. SPOTTER INFORMATION STATEMENT... STORM SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER AND ACTIVATION MAY BE NEEDED. IAZ043-055-056-NEZ011-012-015>018-031>034-141230- MONONA-HARRISON-SHELBY-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE- MADISON-STANTON-CUMING-BURT- 527 PM CDT MON SEP 13 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA AND NORTHEAST NEBRASKA. .DAY ONE...TONIGHT A FEW ISOLATED NON SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING. THE MAIN THUNDERSTORM ACTIVITY WILL BE DOWN ALONG THE INTERSTATE 80 CORRIDOR. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY UNSETTLED WEATHER IS EXPECTED TO CONTINUE INTO TUESDAY AND WEDNESDAY...WHICH IS LIKELY TO INCLUDE SEVERAL CHANCES FOR THUNDERSTORMS DURING THE PERIOD. SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY NOT BE NEEDED TODAY OR TONIGHT...BUT SPOTTERS ARE ENCOURAGED TO REPORT ANY HAIL A HALF INCH OR GREATER... AND ANY SIGNIFICANT RAINFALL.
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 7:17 PM CDT | Severe Thunderstorm Warning | OAX | Gage | 19 min |
| Sep 13, 7:26 PM CDT | Severe Thunderstorm Warning | OAX | Richardson | 34 min |
Nearby
River Flood Warnings in Nebraska, 2010River Flood Warnings in Missouri, 2010Every river flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.